Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2008, 7:19 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 7:19 PM MDT (01:19 UTC)
- Expired
- Jun 22, 2008, 7:52 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Bent County, CO, Prowers County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4018 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 230119
SVRPUB
COC009-011-099-230215-
/O.NEW.KPUB.SV.W.0089.080623T0119Z-080623T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
719 PM MDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
EAST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 815 PM MDT...
* AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST
CENTRAL PROWERS COUNTY...OR ABOUT 15 MILES SOUTH OF LAMAR...AND WAS
MOVING TOWARD THE SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
NORTH CENTRAL BACA COUNTY AND WEST CENTRAL PROWERS COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3784 10224 3760 10240 3772 10284 3780 10289
3800 10274
TIME...MOT...LOC 0119Z 298DEG 12KT 3787 10268
$$3 follow-up statements
000 WWUS55 KPUB 230134 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 734 PM MDT SUN JUN 22 2008 COC009-011-099-230215- /O.CON.KPUB.SV.W.0089.000000T0000Z-080623T0215Z/ BACA CO-PROWERS CO-BENT CO- 734 PM MDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTHEASTERN BENT...SOUTHERN PROWERS AND EXTREME NORTH CENTRAL BACA COUNTIES... AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER WEST CENTRAL PROWERS COUNTY...OR 15 MILES SOUTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 14 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH CENTRAL BACA COUNTY AND WEST CENTRAL PROWERS COUNTY. LAT...LON 3784 10224 3760 10240 3776 10280 3796 10268 TIME...MOT...LOC 0134Z 296DEG 9KT 3786 10265 $$
000
WWUS55 KPUB 230147
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT SUN JUN 22 2008
COC011-230157-
/O.CAN.KPUB.SV.W.0089.000000T0000Z-080623T0215Z/
BENT CO-
747 PM MDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN BENT COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3760 10240 3776 10272 3793 10264 3784 10224
3783 10226 3781 10226 3781 10227 3780 10227
TIME...MOT...LOC 0147Z 296DEG 9KT 3785 10261
$$
COC009-099-230215-
/O.CON.KPUB.SV.W.0089.000000T0000Z-080623T0215Z/
BACA CO-PROWERS CO-
747 PM MDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHWESTERN PROWERS AND EXTREME NORTH CENTRAL BACA COUNTIES...
AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
WEST CENTRAL PROWERS COUNTY...OR 16 MILES SOUTH OF LAMAR...AND WAS
MOVING TOWARD THE SOUTHEAST AT 14 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL BACA COUNTY AND WEST CENTRAL PROWERS COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3760 10240 3776 10272 3793 10264 3784 10224
3783 10226 3781 10226 3781 10227 3780 10227
TIME...MOT...LOC 0147Z 296DEG 9KT 3785 10261
$$000
WWUS55 KPUB 230152
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT SUN JUN 22 2008
COC009-099-230202-
/O.CAN.KPUB.SV.W.0089.000000T0000Z-080623T0215Z/
BACA CO-PROWERS CO-
752 PM MDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN PROWERS AND EXTREME NORTH CENTRAL BACA COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3760 10240 3776 10272 3793 10264 3784 10224
3783 10226 3781 10226 3781 10227 3780 10227
TIME...MOT...LOC 0152Z 297DEG 7KT 3785 10262
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:24 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 22, 3:24 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MDT SUN JUN 22 2008 .SHORT TERM... (TONIGHT AND MONDAY) ...DRY LIGHTNING IS MAIN CONCERN... MID LEVEL DISTURBANCE IS TRACKING EAST ACROSS COLORADO TRIGGERING THUNDERSTORMS...SOME DRY...AS EXPECTED. BY FAR...THE VAST MAJORITY OF THE LIGHTNING STRIKES THIS AFTERNOON HAVE BEEN ACROSS FIRE WEATHER ZONE 222 (THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS) WHERE LIGHTNING DETECTION HAS INDICATED NUMEROUS STRIKES. THIS IS IN AN AREA THAT HAS BEEN MELTING SNOW OVER THE PAST SEVERAL WEEKS...SO FUELS ARE STILL INDICATED TO BE NON CRITICAL. FARTHER EAST...ACROSS THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND THE EASTERN PLAINS...LIGHTNING STRIKES HAVE BEEN PRETTY ISOLATED THIS AFTERNOON...NOT WIDESPREAD ENOUGH TO WARRANT A RED FLAG WARNING. THE STORMS THAT HAVE BEEN DEVELOPING OVER THE SOUTHERN SANGRE DE CRISTOS...SOUTHERN FOOTHILLS...AND RATON MESA SEEM TO BE A MORE INTENSE...WETTER VARIETY. THE CELL THE TRACKED SOUTHEAST ACROSS THE KTAD ASOS EARLIER DROPPED .19 INCHES OF RAIN. SO...IF IT STARTED A FIRE IT PROBABLY PUT IT OUT RIGHT AWAY. THAT BEING SAID...SOME OF THE STORMS THAT ARE OCCURRING THIS AFTERNOON ARE LIKELY PRODUCING DRY LIGHTNING IN AREAS WHERE FUELS ARE RECEPTIVE. THESE AREAS WOULD INCLUDE THE SAN LUIS VALLEY...ELEVATIONS BELOW 9000 FEET IN THE MOUNTAINS...THE I-25 CORRIDOR...AND THE EASTERN PLAINS. A GOOD IDEA TO STAY ALERT FOR POSSIBLE FIRE STARTS IN YOUR AREA AND REPORT TO LOCAL LAW ENFORCEMENT OFFICIALS IF YOU SPOT ONE. TOMORROW...WE WILL SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON. HOWEVER...TOMORROWS ACTIVITY LOOKS A LITTLE MORE WIDESPREAD...A LITTLE STRONGER...AND A LITTLE WETTER...ESPECIALLY ACROSS THE EASTERN PLAINS WHERE A SURFACE BOUNDARY WILL TRY AND BACK UP TO THE MOUNTAINS. THERE WILL AGAIN BE THE RISK FOR AT LEAST SOME ISOLATED DRY LIGHTNING ACTIVITY. THE RISK LOOKS GREATEST FROM LATE MORNING THROUGH EARLY AFTERNOON BEFORE THINGS HAVE A CHANCE TO MOISTEN UP IN THE LOW LEVELS. LATER IN THE AFTERNOON...THE RISK APPEARS TO DECLINE AS THINGS MOISTEN UP. LW .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) THROUGH TUESDAY...NAM AND GFS MODELS INDICATE THAT THE BEST CHANCES FOR PCPN WILL OCCUR THROUGH TUESDAY AS THE UPPER RIDGE REMAINS SOMEWHAT FLAT. WEAKER FLOW ALOFT AND AT THE SFC IS EXPECTED TO OCCUR AS THE MAIN FOCUS OF THE UPPER JET SHIFTS NORTH ACROSS THE N ROCKIES AND INTO CANADA. THIS PATTERN WILL KEEP ALL OF WESTERN CO RATHER DRY...WHILE THE E PLAINS GET A GOOD SHOT OF SOME BENEFICIAL PCPN. TEMPS ARE FORECAST TO REMAIN SEASONABLE WITH MAX TEMPS IN THE 80S AND 90S...AND OVERNIGHT MIN TEMPS IN THE 40S AND 50S. WEDNESDAY THROUGH SUNDAY...UPPER RIDGE AMPLIFIES AND STRENGTHENS OVER THE REGION...KEEPING NW FLOW ALOFT OVER THE STATE WITH MULTIPLE DISTURBANCES CRESTING THE RIDGE AND MOVING ACROSS THE CWA. MODELS INDICATE THAT THE DIURNAL SUMMER PATTERN SETTLES IN...WITH A DAILY SHOT OF AFTN AND EVE ISOLATED THUNDERSTORMS FEEDING OFF THE PROXIMITY OF THE DRYLINE LURKING ACROSS THE E PLAINS. MAJORITY OF THESE STORMS WILL MOST LIKELY BE DRY...COMING IN UNDER THE TENTH OF AN INCH NEEDED TO BE DEEMED WET. LITTLE CHANGE NEEDED TO THE ONGOING FORECAST GRIDS. MOORE && .AVIATION... CONCERNS ARE LOW CIGS/VSBYS AND STRONG GUSTY WINDS ASSOCIATED WITH THUNDERSTORMS. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Jun 22, 7:03 AM MDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 703 AM MDT SUN JUN 22 2008 COZ058>089-093>099-231315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 703 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS BY EARLY AFTERNOON...THEN SPREAD ACROSS THE ADJACENT PLAINS DURING THE LATE AFTERNOON THROUGH THE EVENING. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE GUSTY WINDS UP TO 50 MPH AND CLOUD TO GROUND LIGHTNING. WITH DRY FUELS ACROSS THE AREA...THERE WILL BE THE RISK FOR ISOLATED WILD FIRE STARTS ASSOCIATED WITH THESE DRY THUNDERSTORMS...ESPECIALLY FOR AREAS ALONG AND WEST OF INTERSTATE 25. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING...ESPECIALLY NEAR THE COLORADO NEW MEXICO BORDER. HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THUNDERSTORMS MAY CONTINUE ACROSS THE SOUTHEAST CORNER OF COLORADO AFTER MIDNIGHT BEFORE DIMINISHING TOWARDS DAWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND LIGHTNING. ACROSS THE MOUNTAINS AND HIGH VALLEYS...THE MAIN THREAT WITH THUNDERSTORMS EACH DAY WILL BE GUSTY WINDS UP TO 50 MPH AND LIGHTNING...WITH LITTLE TO NO RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM MDT FOR THE EXTREME SOUTHEASTERN PLAINS...ALONG THE NEW MEXICO BORDER.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 66 min |
| Jun 23, 5:18 PM MDT | Areal Flood Advisory | PUB | Kiowa | 107 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.